Texas, 2019

Drought in Texas, November 19 to 30, 2019

November 19 to 30, 2019 · NWS FWD · 1 event in 1 county or zone

Severe drought conditions affected part of Bell County after little rainfall was received during the first half of November.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Severe drought conditions affected part of Bell County after little rainfall was received during the first half of November.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 18, 11:03 PM CST, 57 minutes earlier.

Area forecast discussion, Nov 18, 11:03 PM CST, 57 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
1103 PM CST Mon Nov 18 2019

.AVIATION...
/06 UTC TAF Cycle/

Concerns---None major. Very low non-convective LLWS potential
during pre-dawn hours Tuesday.

VFR will continue through the entire TAF cycle. With surface
winds diminishing and winds aloft at around 20 knots, there could
be some minor non-convective LLWS. At this time, however, it
appears that the greatest shear magnitude will be just outside of
the 2000 foot layer necessary for inclusion and I'll abstain from
the mention of LLWS in the TAFs.

Otherwise, southerly winds will return during the day on Tuesday
with speeds gradually increasing in the mid to late the afternoon.
Speeds should remain AOB 12 knots. High cirrus will invade from
the west and southwest. This cirrus will thicken later in the TAF
period (hours 18-24), but VFR will prevail.

Bain

&&

.LONG TERM... /Issued 347 PM CST Mon Nov 18 2019/
/Tuesday Night through This Weekend/

Strong southerly flow will start to take hold of the region Tuesday
night as the dominating surface high pressure center shifts east
and leeside cyclogenesis over SW Colorado increases. The enhanced
return flow will allow a blanket of stratus to develop across
Central Texas Tuesday night and make its way through North Texas
before daybreak Wednesday. The increased cloud cover combined
with strong warm/moist advection will keep Wednesday morning's
lows in the mid 50s across the area.

A shortwave trough will be ejecting out of the desert SW CONUS
and moving over the Central Plains Wednesday. This will eject the
leeside surface low out of SW Colorado with the low moving into
the Upper Mississippi Valley by Wednesday night. In the upper
levels, a pool of abnormally high PWAT air will be streaming
over the Sierra Madre Mountains and moving into North and Central
Texas. The current NAEFS and ECMWF EPS mean guidance is indicating
PWAT and integrated moisture flux values approaching and exceeding,
respectively, the 99.5th percentile by Wednesday evening. Normally,
this could indicate the potential for an areal flooding or flash
flooding threat, however, the lack of well defined surface forcing
and little to no instability across the region should mitigate any
potential flood threats. ATTM, we expect scattered rain showers
to develop Wednesday afternoon west of I-35 in the open warm sector
along a weak confluent area in the low levels. The showers should
become more widespread overnight north of I-20 as the LLJ increases
in magnitude, however only brief rumbles of thunder are possible
as a capping inversion helps keep the instability at-bay. Precip
amounts should be on the light side (less than 0.25") due to the
lack of convection.

The attendant cold front of the aforementioned surface low will
be making its way south Wednesday night and eventually stall out
along or just north of the Red River. This will keep Thursday's
low temperatures relatively warm in the low to mid 60s, about 20
degrees above climatology. The front should remain stalled out
across the Red River Thursday with off/on rain continuing in the
vicinity of the front. Across the remainder of North and Central
Texas, isolated to widely scattered light rain showers will
continue through the day with daytime highs tapping out in the mid
70s. There is very small potential for a weak dryline to develop
across Big Country Thursday. If the instability increases ahead of
the boundary, a few isolated strong thunderstorms are possible
Thursday afternoon/evening. The likelihood of this is low ATTM,
but something to watch for.

Another shortwave trough will be quick on the heels of the
previous and begin ejecting into the Southern Plains Thursday
night into Friday. This will help drive the stalled out frontal
boundary south Thursday night into Friday. The forced ascent
along the leading edge of the boundary will be the focus for
additional precip development across all of North and Central
texas, with the heaviest precip expected to remain North of I-20
and east of I-35. Instability should once again be lacking ahead
of the front, limiting the convective threat. Scattered post-frontal
rain should continue through the early part of the day Friday as
weak shortwave pertubations continue streaming ahead of the H5/H7
baroclinic zones. These zones should move through Friday night,
bringing an end to the precip by Saturday morning. All in all,
areas North of I-20 and east of I-35 can expect between 0.5-0.75"
of rain with this system. Areas west of I-35 and south of I-20 can
expect less than 0.25" of rain.

The passage of the cold front will mean yet another storybook
weekend is expected across North and Central Texas with partly
cloudy skies and temperatures slightly below climatology Saturday
and Sunday.

Bonnette

&&

.SHORT TERM... /Issued 1141 AM CST Mon Nov 18 2019/
/Through Tomorrow/

Pleasant and tranquil weather will continue through tomorrow with
above normal temperatures. Winds have veered to the west/southwest
ahead of an ill-defined surface trough axis which will become
draped through southern Oklahoma tonight. This feature will have
little/no effect on sensible weather other than to continue
shifting the already light winds in place. Dewpoints will begin
increasing a bit overnight, which will hold Tuesday morning's lows
a few degrees higher, mainly in the 40s to near 50 degrees. The
warming trend will continue tomorrow, with highs in the 70s
beneath sunny skies.

-Stalley

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    45  75  53  75  60 /   0   0   0  30  40
Waco                40  77  52  77  60 /   0   0   0  20  30
Paris               45  72  51  72  61 /   0   0   0  20  60
Denton              42  74  55  73  62 /   0   0   0  40  40
McKinney            45  75  54  74  63 /   0   0   0  30  50
Dallas              50  77  56  75  64 /   0   0   0  30  40
Terrell             44  77  54  76  63 /   0   0   0  20  40
Corsicana           44  77  55  76  63 /   0   0   0  20  30
Temple              43  78  56  77  63 /   0   0   0  20  30
Mineral Wells       45  77  53  72  59 /   0   0   0  50  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

24/30
Hazardous weather outlook, Nov 18, 3:47 PM CST, 8 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
347 PM CST Mon Nov 18 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
347 PM CST Mon Nov 18 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorm chances will return Wednesday and continue through
Friday afternoon. A few strong thunderstorms may be possible on
Thursday afternoon west of I-35, but the overall severe weather
threat should remain low.

Isolated pockets of heavy rainfall east of I-35 Thursday night and
Friday may result in minor flooding within typical flood-prone and
low lying areas. At this time, widespread flash flooding is not
expected.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Bell

When
November 19, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bell forecast zone
Reported by
Drought Monitor
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

Severe drought conditions affected part of the county for the second half of November.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, November 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 865027.